MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, a type 3a endoleak with device separation was identified.Re-intervention completed successfully.The physician implanted an afx vela suprarenal sent graft to bridge the separated devices.The final patient status was reported as being stable.
 
Additional Manufacturer Narrative
The reported adverse event / incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event / incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains in the patient.A clinical evaluation of the adverse event / incident was completed.An examination of the still imaging received by endologix shows a type iiia endoleak of the aortic components with complete separation.This is consistent with the reported adverse event/incident.The most likely causation for the type iiia endoleak with complete separation is anatomy related due to the increase in the aortic angle from approximately 10 to 60 degrees (aortic remodeling).Procedure related harms, device, user or procedure relatedness of this event could not be determined with the absence of medical records and required and medical imaging available for review.During the investigation and with the information available, endologix found no evidence to suggest the device was used off-label.The final patient status was reported to be stable following a successful secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events / incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G4: awareness date - updated.H6: device code - removed 3190.H6: result code - removed code 3233.H6: conclusion code- removed code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years post initial procedure, a type 3a endoleak with device separation was identified.Re-intervention completed successfully.The physician implanted an afx vela suprarenal sent graft to bridge the separated devices.The final patient status was reported as being stable.Updated: the patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft, and afx vela suprarenal.Reportedly, there was insufficient overlap at the initial procedure; however, no endoleaks present.Approximately four and a half (4.5) years post initial procedure implant separation with a type iiia endoleak was identified at a routine follow-up.Re-intervention was completed successfully with implant of an afx vela suprarenal bridging the initial implant devices together.The final patient status was reported as being discharged one day post re-intervention and stable.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10526055
Report Number2031527-2020-00252
Device Sequence Number11067327
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)170729
Combination Product (Y/N)N
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2017
Device Model NumberBA28-90/I20-30
Device Lot Number1251902031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date09/12/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPRARENAL AORTIC EXTENSION 1352107026
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR